Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 14, 2020, 8:13 PM CDT for Thomas County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2020, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 14, 2020, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
County Thomas County, NE
The radar
The North Platte radar (KLNX), 11 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 3426 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
306 WWUS83 KLBF 150113 SPSLBF Special Weather Statement National Weather Service North Platte NE 813 PM CDT Sun Jun 14 2020 NEZ005-025-150145- Eastern Cherry-Thomas- 813 PM CDT Sun Jun 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHERRY AND NORTHWESTERN THOMAS COUNTIES... At 813 PM CDT, a strong thunderstorm was located near Thedford, moving northeast at 35 mph. Wind gusts of 50 to 55 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of southeastern Cherry and northwestern Thomas Counties, including the following locations... Norway. This includes the following highways... Highway 2 between mile markers 198 and 215. Highway 83 between mile markers 145 and 168. LAT...LON 4188 10064 4202 10080 4235 10043 4215 10017 TIME...MOT...LOC 0113Z 227DEG 29KT 4200 10066 $$ Taylor
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:25 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 14, 7:25 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 725 PM CDT Sun Jun 14 2020 .SYNOPSIS... Issued at 306 PM CDT Sun Jun 14 2020 H5 analysis from earlier this morning had high pressure anchored over Oklahoma with a high amplitude ridge extending north into central Manitoba. West of the ridge, a closed low was located over central Washington State with a trough extending south into northern Nevada. Downstream of the ridge, a weaker, closed low was located over east central Indiana. A trough extended south from this feature into northeastern Florida. Across the Central Plains, weak disturbances, oriented from western North Dakota into the Nebraska Panhandle were present. This led to some elevated instability and clouds earlier this morning from western North Dakota into western Kansas. This cloud cover had begun to dissipate by mid-day as it progresses east into the ridge axis. At the surface, low pressure was located over southern Saskatchewan with a cold front extending south southwest into central Wyoming. A stationary front extended to the southeast into far NE Nebraska and central Missouri. A surface trough of low pressure extended south into west central Nebraska and denoted a wind shift line with southerly winds east of the feature and southwest and westerly winds west of this feature. Skies this afternoon were partly cloudy to mostly clear and temperatures ranged from 85 at Ainsworth and O'Neill to 96 at Gordon and Imperial. && .SHORT TERM...(This evening through Monday night) Issued at 306 PM CDT Sun Jun 14 2020 Thunderstorm chances, mainly this evening, followed by temperatures, will be the main forecast challenges over the next 24 to 36 hours. For tonight: The latest CAMS and high res models including the NAM Nest and the HRRR develop some isolated convection INVOF the surface trough during the 20 to 22z time frame this afternoon. This activity will try to progress to the east and northeast into the evening hours and will be aided to some degree by an increasing low level jet. However, I do not see much of this convection reaching the northeastern portions of the forecast area much after midnight. As this activity migrates east, it will lift into the H5 ridge axis, which will weaken it quickly. As for the severe threat further west, meager low level moisture, and inverted V type soundings as indicated in the 12z KLBF RAOB, would suggest a gusty wind threat. This is supported by forecast D CAPE's around 1500 J/KG generally west of a line from North Platte to Bassett. As for a hail and wind threat: Fairly weak deep layer shear, high LCL's and very high freezing levels suggest little or no tornado threat and a very limited hail threat. Heavy rain does not appear to be a major issue this evening as well as the 12z KLBF RAOB indicate storm motions in the 30 to 40 KT range and PWATS around 3/4ths of an inch. As for lows tonight, I utilized a blend of persistence and the warmer MAV guidance, and tossed out the MET guidance as it seemed too cool given the degree of winds tonight. Believe this was the best course of action, given the favorable mixing setup overnight which will keep lows elevated. A mid level shortwave, lifting across North Dakota tonight, will force the before mentioned cold front into northwestern South Dakota Monday morning, stalling this feature over southern South Dakota Monday afternoon. South of the front, temperatures will surge into the lower to middle 90s once again across western and north central Nebraska. Given the expected dew points in the lower to middle 50s for Monday, highs were trended toward the warmer ECS and MAV statistical guidance and the MET was thrown out. .LONG TERM...(Tuesday through Sunday) Issued at 306 PM CDT Sun Jun 14 2020 The hot dome of air will remain in place across the forecast area through Wednesday. Highs both days will reach well into the 90s. By Wednesday evening, a shortwave trough will finally make its way into North Dakota and southern Canada. This will force a cold front through the area Wednesday night. Along the front, we could see our best chances for precipitation up to this point in the forecast period. In fact, highs behind the front Thursday and Friday will be in the upper 70s to lower 80s. Forecast highs will remain in the upper 70s to lower 80s into Saturday and Sunday. Behind the front there will be an increased threat for showers and thunderstorms Thursday into Sunday with the greatest threat being on Friday night. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 721 PM CDT Sun Jun 14 2020 Gusty south winds will diminish some this evening but remain strong off the surface which will lead to low-level wind shear. Isolated to widely scattered thunderstorms will also be possible through midnight. VFR conditions are expected to prevail through tonight and into Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Taylor
Hazardous weather outlook, Jun 14, 3:10 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CDT Sun Jun 14 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-152015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CDT Sun Jun 14 2020 /210 PM MDT Sun Jun 14 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Flood Warning continues along the Elkhorn River in Holt County, generally from Atkinson to Inman. River levels will remain above flood stage through this evening. Isolated to scattered thunderstorms will affect parts of western and southwest Nebraska into the Sandhills this evening. A couple of the storms may be strong to severe, with strong winds being the primary concern, however, hail up to quarter size will be possible as well. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm chances will be possible Wednesday night through Saturday night. At this time severe weather remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 14, 4:25 PM CDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service North Platte NE 425 PM CDT Sun Jun 14 2020 NEZ005-094-142215- Eastern Cherry NE-Western Cherry NE- 425 PM CDT Sun Jun 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 515 PM CDT/415 PM MDT/... At 424 PM CDT/324 PM MDT/, Doppler radar was tracking a strong thunderstorm 21 miles northwest of Mullen, moving northeast at 30 mph. Wind gusts up to 50 mph, frequent lightning and penny sized hail will be possible with this storm. Locations impacted include... Highway 97 crossing the North Loup River, Merritt Reservoir, Marsh Flat, Highway 97 crossing Big Creek, Steer Creek Campground and Sevenmile Hill. This includes Highway 97 between mile markers 85 and 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4219 10115 4229 10140 4275 10116 4256 10069 TIME...MOT...LOC 2124Z 212DEG 25KT 4232 10122 Buttler
Special weather statement, Jun 14, 5:23 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
523 PM CDT Sun Jun 14 2020
NEZ005-094-142315-
Eastern Cherry NE-Western Cherry NE-
523 PM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
615 PM CDT/515 PM MDT/...
At 522 PM CDT/422 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Merritt Reservoir, or 26 miles southwest of
Valentine, moving northeast at 30 mph.
Wind gusts up to 50 mph and penny sized hail will be possible with
this storm.
Locations impacted include...
Kilgore, Merritt Reservoir, Crookston, Highway 97 crossing the
Niobrara River and Anderson Bridge State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 173 and 189, and near mile marker
192.
Highway 97 between mile markers 109 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Merritt Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4284 10054 4252 10093 4262 10113 4300 10096
4300 10092
TIME...MOT...LOC 2222Z 212DEG 25KT 4265 10097
ButtlerSpecial weather statement, Jun 14, 6:10 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
610 PM CDT Sun Jun 14 2020
NEZ005-094-150000-
Eastern Cherry NE-Western Cherry NE-
610 PM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
700 PM CDT/600 PM MDT/...
At 610 PM CDT/510 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Nenzel, or 25 miles west of Valentine, moving
northeast at 45 mph.
Wind gusts up to 50 mph and penny sized hail will be possible with
this storm.
Locations impacted include...
Kilgore, Nenzel and Crookston.
This includes Highway 20 between mile markers 167 and 186.
LAT...LON 4274 10103 4286 10120 4300 10104 4300 10064
4299 10064
TIME...MOT...LOC 2310Z 224DEG 38KT 4286 10104
ButtlerSpecial weather statement, Jun 14, 7:32 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
732 PM CDT Sun Jun 14 2020
NEZ024-025-150115-
Hooker-Thomas-
732 PM CDT Sun Jun 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOOKER AND
NORTHWESTERN THOMAS COUNTIES...
At 732 PM CDT/632 PM MDT/, a strong thunderstorm was located 16 miles
north of Tryon, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
This storm will be near...
Thedford around 815 PM CDT.
Other locations impacted by this storm include Norway, Highway 97
crossing the Dismal River and Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 197 and 210.
Highway 97 between mile markers 45 and 55.
Highway 83 between mile markers 142 and 149.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4208 10064 4193 10047 4175 10087 4175 10111
4180 10117 4208 10075
TIME...MOT...LOC 0032Z 231DEG 25KT 4179 10101
TaylorSpecial weather statement, Jun 14, 8:08 PM CDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 708 PM MDT Sun Jun 14 2020 NEZ022-035-057-150145- Arthur-Garden-Keith- 708 PM MDT Sun Jun 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES... At 708 PM MDT, a strong thunderstorm was located near Lewellen, or 7 miles southeast of Oshkosh, moving northeast at 30 mph. Wind gusts of 50 to 55 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of southwestern Arthur...northwestern Keith and southeastern Garden Counties, including the following locations... Ash Hollow State Historical Park, Ruthon, Clear Creek State Wildlife Management Area, Bluewater Battlefield State Historical Park, Bourquim Hill and Windlass Hill. This includes the following highways... Highway 61 between mile markers 107 and 110. Highway 92 between mile markers 115 and 125. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4123 10221 4138 10235 4170 10202 4136 10168 TIME...MOT...LOC 0108Z 223DEG 25KT 4136 10221 Taylor
Special weather statement, Jun 14, 8:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 813 PM CDT Sun Jun 14 2020 NEZ005-025-150145- Eastern Cherry-Thomas- 813 PM CDT Sun Jun 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHERRY AND NORTHWESTERN THOMAS COUNTIES... At 813 PM CDT, a strong thunderstorm was located near Thedford, moving northeast at 35 mph. Wind gusts of 50 to 55 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of southeastern Cherry and northwestern Thomas Counties, including the following locations... Norway. This includes the following highways... Highway 2 between mile markers 198 and 215. Highway 83 between mile markers 145 and 168. LAT...LON 4188 10064 4202 10080 4235 10043 4215 10017 TIME...MOT...LOC 0113Z 227DEG 29KT 4200 10066 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:32 PM CDT | Special Weather Statement | LBF | Hooker | 43 min |
| Jun 14, 8:08 PM CDT | Special Weather Statement | LBF | Arthur | 37 min |
| Jun 14, 8:37 PM CDT | Special Weather Statement | LBF | McPherson | 23 min |
| Jun 14, 8:43 PM CDT | Special Weather Statement | LBF | Arthur | 32 min |
| Jun 14, 9:06 PM CDT | Special Weather Statement | LBF | Grant | 24 min |
| Jun 14, 11:06 PM CDT | Special Weather Statement | LBF | Keith | 54 min |
| Jun 14, 11:42 PM CDT | Special Weather Statement | LBF | McPherson | 48 min |
| Jun 15, 12:27 AM CDT | Special Weather Statement | LBF | McPherson, Thomas | 48 min |
| Jun 15, 1:08 AM CDT | Special Weather Statement | LBF | Blaine, Thomas | 52 min |
| Jun 15, 2:11 AM CDT | Special Weather Statement | LBF | McPherson | 34 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.